Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 39, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 24, 1997, 2:55 PM MDT for Cassia County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 2:55 PM MDT (20:55 UTC)
- Expired
- Jul 24, 1997, 4:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Cassia County, ID
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 242100 RRA SVRPIH IDC031-242200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 255 PM MDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTHWESTERN CASSIA COUNTY AT 255 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN NORTHWEST CASSIA COUNTY,. THIS STORM IS MOVING TO THE NORTHEAST AT 10 MPH. THIS STORM WILL PRODUCE FREQUENT LIGHTNING...DIME-SIZED HAIL AND BRIEF HEAVY RAIN. ROADS AND LOW AREAS MAY BECOME TEMPORARILY FLOODE DSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:10 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 24, 2:10 PM MDT, 45 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT THU JUL 24 1997 KSFX INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER THE HIGHLANDS ZONES THIS AFTERNOON. SATELLITE LOOPS SHOW MID AND HIGH LEVEL CLOUD DECK OVER SOUTHERN IDAHO HAS BROKEN UP ALLOWING GOOD INSOLATION FOR THE SCATTERED THUNDERSTORMS TO DEVELOP. BROAD TROUGH OVER IDAHO WILL REMAIN OVER EASTERN IDAHO AND DEEPEN SLIGHTLY OVER THE NEXT FEW DAYS. THIS WILL SLOWLY BREAK UP THE DEFORMATION ZONE BY SATURDAY. HOWEVER LOW LEVEL MOISTURE TO REMAIN QUITE HIGH THROUGH THE FORECAST PERIOD AS NO STRONG FLOW IS EXPECTED TO PUSH MOISTURE OUT. THUS WILL INCLUDE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO REMAIN BELOW SEASONAL LEVELS DUE TO UPPER LEVEL TROUGH OVER THE FORECAST AREA. JEH IDA BU 055/083 051/083 051 09211 PIH BU 058/084 053/084 052 09211
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:25 PM MDT | Flash Flood Warning | PIH | Oneida | 50 min |
| Jul 24, 1:40 PM MDT | Flash Flood Warning | PIH | Teton | 65 min |
| Jul 24, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 45 min |
| Jul 24, 2:30 PM MDT | Flash Flood Warning | PIH | Oneida | 45 min |
| Jul 24, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 47 min |
| Jul 24, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.